Day & Night Nurse Capsules

Day & Night Nurse Capsules (24 capsules )

Order before 4pm for delivery from Wed. 31 May.

Description for Day & Night Nurse Capsules

Day & Night Nurse Capsules provide 24 hour protection from colds and flu and the associated symptoms such as a tickly, irritating cough, aches and pains, shivering, blocked or runny nose, sore throats and headache. With three active ingredients in the night capsules: paracetemol, promethazine and dextromethorphan, and three in the day capsules: paracetemol, pseudoephedrine and pholcodine, this product will help you sleep AND help you get through the day.

Product Information

  • Age: 12 years +

    Maximum per order: 1

  • Pregnancy: Not suitable

    Breastfeeding: Not suitable

Day & Night Nurse Capsules provide 24 hour relief from colds and flu and the associated symptoms such as a tickly, irritating cough, aches and pains, shivering, blocked or runny nose, sore throats and headache.

With three active ingredients in the night capsules: paracetamol, promethazine and dextromethorphan, and three in the day capsules: paracetamol, pseudoephedrine and pholcodine, this product will help you sleep AND help you get through the day.

Day & night nurse is a combination pack containing two types of capsules. The orange and yellow day nurse capsules contain three active ingredients, paracetamol, pseudoephedrine and pholcodine. The green and white night nurse capsules also contain three active ingredients, paracetamol, promethazine and dextromethorphan.

The paracetamol in both capsules is a painkiller that can relieve mild to moderate aches and pains associated with colds and flu. Paracetamol also works to bring down a fever and this stops you feeling hot or shivery.

The pseudoephedrine in the day nurse capsules is a type of medicine called a decongestant. It relieves a blocked nose by causing the blood vessels in the linings of the nasal passages and sinuses to contract and narrow. This reduces the feeling of congestion and the production of mucus.

The pholcodine in the day nurse capsules and the dextromethorphan in the night nurse capsules are both cough suppressant medicines, used to stop a dry, tickly, unproductive cough (where you don't cough up phlegm). They work by reducing the nerve signals sent from a part of the brain called the coughing centre, to the muscles that produce coughing. This helps stop an annoying or painful cough.

The promethazine in the night nurse capsules is a sedating antihistamine that dries nasal secretions through its antihistamine action. This can help reduce a runny nose and relieve coughs caused by mucus tickling the back of the throat. Night nurse also has its mild sedative effect thanks to the promethazine.

Remember to maintain regular body temperature and rest to recover properly. Olbas Oil, Vicks Inhaler or Vicks Vapour Rub can be used for a restful night sleep if extra congestion relief is needed.

Each packet of Day & Night Nurse Capsules contains a combination of two different types of capsules, those for use during the day which are non-drowsy and those for use during the night that will help you get some rest and wake up feeling refreshed.

The Day Nurse capsules help to relieve aches, pains and fever and are formulated to help you get through the day, while the Night Nurse capsules help to relieve aches, pains and fever associated with colds and flu, they have a mild sedative effect and this, together with the relief from cold and flu symptoms, can help you to get a restful nights sleep.

All in one treatment for colds and flu that contains paracetamol. Do not take any other paracetamol-containing product at the same time at this medication. If extra pain relief is needed, ibuprofen or aspirin based products are recommended.

  • Day & Night nurse is only suitable for adults and adolescents aged 12 years and over.
  • Two Day Nurse capsules should be taken every four hours during the day, up to a maximum of three doses (six capsules) in a day.
  • Two Night Nurse capsules should be taken just before going to bed at night. You must leave at least four hours after taking your last dose of day capsules before taking the night capsules.
  • Do not take more capsules than this - see warnings below.
  • The capsules should be swallowed with a drink of water. They can be taken either with or without food.
  • Do not use for longer than three days without getting medical advice from your doctor or pharmacist.

Not everyone will experience side effects when they take Day and Night Nurse Capsules, however if you do they can include:

Drowsiness, dizziness, blurred vision, nervousness, hallucinations (particularly in children) have been reported rarely, difficulty concentrating, unsteadiness, clumsiness, headache, dry mouth, nausea, vomiting, diarrhea, constipation, ringing in the ears, irritability, sleep disturbance, loss of appetite, difficulty passing urine, skin rashes, rapid heart rate and shaking.

If you are concerned about these effects, or if the product affects you in any other way, stop using it and talk to your doctor or pharmacist.

The active ingredients contained in Day and Night Nurse capsules are:

Day Nurse capsules

Paracetamol 500mg, Pseudoephedrine hydrochloride 30mg and Pholcodine 5mg.

Night Nurse capsules

Paracetamol 500mg, Promethazine Hydrochloride 10mg and Dextromethorphan Hydrobromide 7.5mg

Day and Night Nurse also contains the following inactive ingredients to make up the complete product:

Day Nurse capsules

Sodium starch glycollate, magnesium stearate (E572), sodium lauryl sulphate, gelatin and colours quinolone yellow (E104), allura red (E129), titanium dioxide (E171) and printing ink opacode black (containing shellac (E904), iron oxide (E172)  and propylene glycol)

Allura red is an azo dye and may cause allergic reactions

Night Nurse capsules

Lactose, dimeticone, colloidal anhydrous silica, gelatin and colours patent blue V (E131), quinolone yellow (E104), titaniumdioxide (E171) and printing ink (containing shellac, isopropyl alcohol, iron oxide black (E172), propylene glycol (E1520), Ammonium hydroxide (E527) abd n-butyl alcohol)

Reading the following warnings carefully will help to ensure you are selecting an appropriate product.

Do not take Day and Night Nurse capsules;

  • If you have ever had an allergic reaction to any of the ingredients in this medicine.
  • If you have high blood pressure or heart disease
  • If you have kidney problems or hyperexcitability
  • If you have a chest infection, worsening asthma or severe respiratory problems
  • If you are taking appetite suppressants or stimulant drugs called amphetamines (sometimes to treat ADHD)
  • If you have taken monoamine oxidase inhibitors (MAOIs) prescribed for depression in the last two weeks.
  • If you are having a pregnancy test carried out on your urine.
  • Do not take any other paracetamol-containing products. Do not take with any other flu, cold or decongestant product.
  • Do not drink alcohol while using Day and Night nurse capsules.
  • If your symptoms are accompanied by a high temperature, skin rash or persistent headache, see your Doctor.
  • The orange/yellow (day-time) capsules may cause dizziness. If affected do not drive or operate machinery.
  • The grren/white (night-time) capsules may cause drowsiness, dizziness, difficulty concentrating, movement difficulties or blurred vision.. this can affect your ability to drive.
  • Do not drive while taking this medicine until you know how it affects you.

It may be an offence to drive while taking this medicine.

However, you would not be commiting an offence if the medicine has been taken to treat a medical or dental problem, and you have taken it according to the information provided with the medicine., and it was not affecting your ability to drive safely.

Ask your Doctor before taking this medicine;

  • If you have been told by your Doctor that you have an intolerance to some sugars
  • If you have an overactive thyroid gland, diabetes, an irregular heartbeat, phaeocromocytoma (tumour of the adrenal gland) or liver problems
  • If you have glaucoma, epilepsy, difficulty pssing urine, or prostate problems
  • If you have asthma, long term cough or a cough which produces a lot of phlegm
  • If you are due to have an operation
  • If you are elderly and suffer from confusion.

Please talk to your Doctor or Pharmacist before taking these capsules if you are taking any prescribed medicines, particularly digoxin (for heart problems), metoclopramide or domperidone (for nausea or vomiting), colestyramine (to lower blood cholesterol), medicines for high blood pressure, medicines which give you blurred vision, a dry mouth or make you drowsy, blood thinning drugs (anticoagulants e.g. warfarin) quinidine or amiodarone (to control your heart rhythm) medicines for anxiety or depression (e.g. selective serotonin reuptake inhibitor (SSRI) or tricyclic antidepressant) or to help you sleep.

 

Please read all packaging and the Product Information Leaflet before taking any new medicine and inform your doctor of medicines you are taking or intend to take.

UK ORDERS

We offer FREE standard tracked delivery on orders over £40.

The following delivery options are available:

  • Standard Tracked Delivery - 2/3 day delivery - £2.95
  • Express Tracked Delivery - 1/2 day delivery - £4.45
  • Special Delivery (Guaranteed before 1pm) - £8.95
  • Saturday Guaranteed before 1pm - £10.45

All our orders are sent out using Royal Mail. We always aim to dispatch all orders received before 4pm the same working day. Any orders received after 4pm or over the weekend will be dispatched the next working day. Orders will not be dispatched on weekends or bank holidays.

All orders can be fully tracked in your account.

We ensure all parcels are in plain packaging for discreet delivery of your medicines and pharmacy goods.

Deliveries containing pharmacy-only or prescription medicines may require a signature on receipt. 

Delivery is free for all NHS prescriptions.

Please note: Royal Mail do not deliver on Sundays or Bank Holidays - this should be taken into account when ordering. 

If you are not home to accept your delivery, a card should be left by the Royal Mail representative. This card will provide details of where you can collect the order or how to arrange re-delivery.

Should you be unable to collect your missed delivery or arrange for your medication to be redelivered by Royal Mail, the pharmacy can resend your medication to the same, or a different address provided it has been returned to us and this happens within a 30 day window.

Once a package has been shipped with Royal Mail we advise that you are bound to the terms and conditions of their use together with the terms and conditions contained herein.

You have the right to cancel your order up to the point when your treatment is dispatched. The pharmacist must destroy any medication within 30 days of it being returned, even un-opened boxes, so we are not able to offer refunds once your treatment has been dispatched.

 

INTERNATIONAL ORDERS

We are currently unable to ship orders outside of the UK.

We are unable to ship orders to mailing or forwarding houses for onwards shipping to locations outside of the UK.

Need to know more about General Health?

Our UK based support team can help, either email us at support@theindependentpharmacy.co.uk or chat online.

Frequently Asked Questions

  • What is Day & Night Nurse used for?

    Day and Night Nurse Capsules are used to relieve the symptoms of colds and flu. This includes:

    • Tickly, unproductive cough
    • Block or a runny nose
    • Headache
    • Fever
    • Aches and pains
    • Sore throats

    The Day Nurse Capsules are a non-drowsy formulation, allowing you to continue with your day-to-day activities. The Night Nurse Capsules have a mild sedative effect, which together with the relief of symptoms, will help aid a restful night’s sleep.

  • Can I take Day & Night Nurse Capsules whilst pregnant or breastfeeding?

    Day & Night Nurse Capsules are not usually recommended for use by women who are pregnant. It is true that paracetamol in generally considered safe to take during pregnancy. However, the safety of pholcodine, dextromethorphan, pseudoephedrine, and promethazine for use during pregnancy is not well established.

    Day & Night Nurse Capsules are best avoided by mothers who are breastfeeding. Although paracetamol is considered safe to use whilst breastfeeding, the other active ingredients in Day & Night Nurse Capsules may be passed into the breast milk.

    Speak with your doctor or pharmacist for further advice.

  • Can I take Day & Night Nurse Capsules with other medicines?

    You should avoid using another cough/cold medicine. Also, you should not use any other medicine that contains a decongestant at the same time as taking Day & Night Nurse Capsules. It is particularly important not to take any other product that contains paracetamol, as this can easily result in exceeding the maximum daily dosage. Many cough and cold remedies contain paracetamol, so it is important to check the ingredients of other medicines before taking them.

    If you are taking any prescribed medication from your doctor, always check with the pharmacist or doctor before taking Day & Night Nurse Capsules.  

We are a trusted pharmacy

We are regulated by a number of organisations in the UK including the MHRA, GPhC & CQC to ensure we offer the highest level of service to every one of our customers.

Why choose The Independent Pharmacy?

How does it work?

It's easy! Follow our simple 5-step process to get the treatments you need in no time.

  • 1 Select your treatment
  • 2 Complete a simple health questionnaire
  • 3 A healthcare professional reviews your answers
  • 4 Fast, discreet delivery to your door
  • 5 Easily re-order in a few clicks

Can't find what you're looking for?

We can order almost any prescription or over the counter treatment. If you can't find what you are you looking for, please contact our support team on 0333 2200 519 or chat online.

Your basket

Your basket is empty

Start shopping

Did you know you can search from anywhere on the site? Simply press 's' on your keyboard and our quick search tool will appear.

Alternatively you can view a list of all of our treatments and treated conditions.

If you can't find what you are looking for, please contact our support team on 0333 2200 519 or chat online.